MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 11; PROST, HIP, SEMI-CNSTRND, METAL/POLY, CEMENTED

SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 11; PROST, HIP, SEMI-CNSTRND, METAL/POLY, CEMENTED
Model Number 71340111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 09/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a thr performed on an unspecified date, the patient fell and experienced pain, on (b)(6) 2021.X-rays determined the break of echelon por 190mm str size 11 and patient is scheduled for a revision surgery.Current health status of patient is unknown.Revision surgery date to be performed, is unknown.
 
Event or Problem Description
It was reported that, after a right thr performed on (b)(6) 2018, the patient fell and experienced pain on (b)(6) 2021.X-rays determined the break of echelon por 190mm str size 11 and the patient underwent a revision surgery on (b)(6) 2021 to address this issue.The patient was stable after the revision.No further information was reported.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
Section: h3, h6: the device, used in treatment, was not returned for evaluation but the pictures were reviewed, and confirm the reported fracture.The clinical/medical investigation concluded that, patient had right thr 11/02/2018.The translated operative note indicated, ¿when she was walking at her home, presented severe pain in the middle third of the right thigh in a bruise form, later a fall, deformity and significant functional limitation.It was reported radiology showed, ¿fatigue rupture of the middle third of the stem, and proximal femur fracture.¿ the provided x-rays were reviewed and confirm the reported fracture.The operative note reported, capillary and bone fragility and an ¿extended transfemoral osteotomy for removal of the proximal and distal segment of the broken stem.¿ a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured into two pieces, rendering the device inoperative.Both of the fractured components were returned.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that the patient had right thr (b)(6) 2018.The translated operative note indicated, ¿when she was walking at her home, presented severe pain in the middle third of the right thigh in a bruise form, later a fall, deformity and significant functional limitation.It was reported radiology showed, ¿fatigue rupture of the middle third of the stem, and proximal femur fracture.¿ the provided x-rays were reviewed and confirm the reported fracture.The operative note reported, capillary and bone fragility and an ¿extended transfemoral osteotomy for removal of the proximal and distal segment of the broken stem.¿ a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
ECH POR 190MM STR SZ 11
Common Device Name
PROST, HIP, SEMI-CNSTRND, METAL/POLY, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12541632
Report Number1020279-2021-07253
Device Sequence Number1442768
Product Code JDI
UDI-Device Identifier03596010328700
UDI-Public03596010328700
Combination Product (Y/N)N
Initial Reporter CountryVE
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Model Number71340111
Device Catalogue Number71340111
Device Lot Number15LM17623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/22/2021
11/11/2021
03/01/2022
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/26/2021
11/14/2021
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN FEMORAL HEAD IMPLANT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight63 KG